Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 15, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 19, 2014, 1:59 PM MST for Yavapai County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 1:59 PM MST (20:59 UTC)
- Expired
- Aug 19, 2014, 4:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 137 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1643 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753
WGUS55 KFGZ 192059
FFWFGZ
AZC025-192300-
/O.NEW.KFGZ.FF.W.0015.140819T2059Z-140819T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
159 PM MST TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 400 PM MST
* AT 148 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CONGRESS
GAGES ON MARTINEZ WASH HAVE MEASURED 0.98 INCH OF RAIN IN THE 30
MINUTES ENDING AT 145 PM.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...WEAVER
CREEK...ANTELOPE CREEK...MARTINEZ WASH...AND MARTINEZ CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3419 11271 3400 11276 3400 11280 3408 11285
3417 11285
$$
412 follow-up statements
793
WGUS75 KFGZ 192210
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
310 PM MST TUE AUG 19 2014
AZC025-192300-
/O.CON.KFGZ.FF.W.0015.000000T0000Z-140819T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
310 PM MST TUE AUG 19 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR SOUTH
CENTRAL YAVAPAI COUNTY...
AT 308 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CONGRESS
WEATHER SPOTTERS NORTH OF WICKENBURG INDICATED THE HASSAYAMPA RIVER
WAS RUNNING BANKFULL THIS AFTERNOON.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...WEAVER
CREEK...ANTELOPE CREEK...MARTINEZ WASH...HASSAYAMPA RIVER AND
MARTINEZ CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3419 11271 3400 11276 3400 11280 3408 11285
3417 11285
$$
41535
WGUS75 KFGZ 192252
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
352 PM MST TUE AUG 19 2014
AZC025-192301-
/O.EXP.KFGZ.FF.W.0015.000000T0000Z-140819T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
352 PM MST TUE AUG 19 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MST FOR SOUTH
CENTRAL YAVAPAI COUNTY...
THE FLASH FLOOD WARNING FOR THE MARTINEZ WASH AREA NORTH OF
WICKENBURG WILL BE ALLOWED TO EXPIRE AT 400 PM MST.
LAT...LON 3419 11271 3400 11276 3400 11280 3408 11285
3417 11285
$$
41What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 9:30 AM MST, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 19, 9:30 AM MST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST TUE AUG 19 2014 .SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHWEST UNITED STATES OVER THE NEXT FEW DAYS. THE RESULTING MOIST SOUTHERLY FLOW OVER ARIZONA WILL BRING SHOWERS AND THUNDERSTORMS INTO FRIDAY. SOME OF THESE STORMS WILL PRODUCE VERY HEAVY RAIN AND FLOODING. && .DISCUSSION...A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS MOVING ACROSS CENTRAL ARIZONA THIS MORNING WITH RAINFALL RATES UP TO AN INCH AN HOUR IN THE HEAVIER STORMS. SOME NORMALLY DRY WASHES ARE FLOODING THIS MORNING IN SOUTHERN YAVAPAI COUNTY. STORMS JUST SOUTH OF YAVAPAI COUNTY APPEAR TO BE TRAINING--BUILDING OVER THE SAME AREA AND RAINING ON ALREADY SATURATED SOILS--AND MOVING INTO YAVAPAI COUNTY. THIS AREA OF CONVECTION IS SLOWLY MOVING NORTHEAST. HAVE UPDATE FORECAST TO INCREASE THE POPS. && .PREV DISCUSSION /330 AM MST/...A WEAK LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHWEST UNITED STATES OVER THE NEXT FEW DAYS. MOISTURE WILL CONTINUE TO BE DRAWN UP FROM THE SOUTH ON THE WINGS OF SOUTHERLY FLOW. AS A RESULT...WE ARE LOOKING FOR A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS INTO FRIDAY. FOR TODAY THROUGH WEDNESDAY...AS THE LOW CENTER APPROACHES ARIZONA...UPWARD MOTION AND COOLING ALOFT WILL CONTINUE. LOW LEVEL MOISTURE WILL STREAM NORTHWARD AND INTERACT WITH THE COOLING AIR MASS TO PRODUCE PERIODS OF SHOWERY WEATHER. THUNDERSTORMS WILL BE EMBEDDED IN ANY SHOWER ACTIVITY. THERE IS A POTENTIAL FOR AREAS OF MODERATE TO HEAVY RAINFALL WITH SOME FLOODING CONCERNS. FOR THURSDAY AND BEYOND...MUCH DEPENDS ON THE PROGRESS OF THE CALIFORNIA LOW. TIMING DIFFERENCES STILL EXIST BETWEEN MODELS. THE GFS BRINGS A FAIRLY STRONG UPWARD MOTION BULLSEYE ACROSS NORTHERN ARIZONA FROM LATE WEDNESDAY NIGHT INTO THURSDAY. THE EUROPEAN BRINGS THE UPWARD MOTION MAXIMUM THROUGH FROM THURSDAY NIGHT INTO FRIDAY. MODELS ARE CURRENTLY DOWNPLAYING ANY CONNECTION BETWEEN THIS UPWARD MOTION MAXIMUM AND MOISTURE TO THE SOUTH. THE RESULT IS A FAIRLY COMMON LOOKING PRECIPITATION FORECAST. HOWEVER...IF A TAP IS MADE TO DEEPER MOISTURE JUST TO THE SOUTH WATCH OUT. IN ANY EVENT...KEEP ABREAST OF THE SITUATION. STRONGER STORMS THIS WEEK WILL BE CAPABLE OF PRODUCING EXTREMELY HEAVY RAINFALL. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT NUMEROUS SHRA/TSRA ACROSS NORTHERN ARIZONA THROUGH TODAY. AREAS OF MVFR WILL BE COMMON WITH ISOLATED IFR DUE TO PRECIP AND OR LOW CLOUDS AND FOG. DECREASING PRECIP COVERAGE AFTER 03Z BUT STRATUS WITH MVFR TO PERSIST. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MAS/MCCOLLUM AVIATION.......DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 19, 4:07 AM MST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 407 AM MST TUE AUG 19 2014 AZZ004>018-037>040-200700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 407 AM MST TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT MOIST SOUTHERLY FLOW WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA. THE MAIN THREAT FROM STORMS TODAY WILL BE HEAVY RAIN...LOCALLY IN EXCESS OF 2 INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOIST SOUTHERLY FLOW LOOKS TO CONTINUE THROUGH AT LEAST THURSDAY WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. THE POTENTIAL EXISTS FOR AREAS OF HEAVY RAIN AND ISOLATED SEVERE THUNDERSTORMS AS A LOW PRESSURE SYSTEM MOVES ACROSS ARIZONA. MODEL DIFFERENCES IN TIMING MAKE IT IMPORTANT TO STAY TUNED TO FOR ANY UPDATES TO THE FORECAST. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 19, 8:50 AM MST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
850 AM MST TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HEAVY RAIN 2 WSW CORDES 34.29N 112.20W
08/19/2014 M3.02 INCH YAVAPAI AZ TRAINED SPOTTER
3 NORTH OF CLEATAR. WASHES FLOODED.
&&
EVENT NUMBER FGZ1400067
MLLocal storm report, Aug 19, 8:53 AM MST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
853 AM MST TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM HEAVY RAIN 3 E CORDES 34.30N 112.11W
08/19/2014 M1.76 INCH YAVAPAI AZ TRAINED SPOTTER
WATER OVER ROAD ACROSS BIG BUG CREEK. ABOUT 1 FOOT
DEEP.
&&
EVENT NUMBER FGZ1400068
MLLocal storm report, Aug 19, 9:08 AM MST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
908 AM MST TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN BLACK CANYON CITY 34.06N 112.11W
08/19/2014 E3.00 INCH YAVAPAI AZ TRAINED SPOTTER
ROCK SLIDES. DEBRIS FROM HEAVY RAINS I-17 MILE MARKER
250-242.
&&
EVENT NUMBER FGZ1400069
MLThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:16 AM MST | Areal Flood Advisory | FGZ | Yavapai | 4 hr |
| Aug 19, 7:34 AM MST | Areal Flood Advisory | FGZ | Coconino, Gila, Yavapai | 3 hr |
| Aug 19, 9:07 AM MST | Flash Flood Warning | FGZ | Yavapai | 113 min |
| Aug 19, 10:33 AM MST | Areal Flood Warning | FGZ | Yavapai | 10 hr |
| Aug 19, 12:24 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 19, 1:22 PM MST | Areal Flood Advisory | FGZ | Yavapai | 4 hr |
| Aug 19, 1:24 PM MST | Flash Flood Warning | FGZ | Yavapai | 111 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.